Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 16, 2014, 9:33 AM CST for 20 counties in Oklahoma. It took effect at Jan 16, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2014, 9:33 AM CST (15:33 UTC)
- In effect from
- Jan 16, 2014, 12:00 PM CST
- Expired
- Jan 16, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 81 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2447 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS84 KOUN 161533 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 933 AM CST THU JAN 16 2014 .DRY VEGETATION...STRONG NORTHERLY WINDS...AND LOW HUMIDITY... WILL RESULT IN A HIGH RISK OF WILDFIRES THURSDAY AFTERNOON. OKZ020-025>030-033>036-038-161645- /O.CAN.KOUN.FW.A.0003.140116T1800Z-140117T0000Z/ PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- HARMON-GREER-KIOWA-JACKSON-COMANCHE- 933 AM CST THU JAN 16 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA... ALTHOUGH BREEZY NORTH WINDS ARE EXPECTED THIS AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. $$ OKZ004>019-021>024-170000- /O.UPG.KOUN.FW.A.0003.140116T1800Z-140117T0000Z/ /O.NEW.KOUN.FW.W.0003.140116T1800Z-140117T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM- WASHITA-CADDO-CANADIAN- 933 AM CST THU JAN 16 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER FOR PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA. * HUMIDITY...15 TO 20 PERCENT * WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * TEMPERATURE...53 TO 60 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE DELAYED. PLEASE EXERCISE EXTREME CAUTION TO PREVENT THE START AND SPREAD OF FIRES. * DETAILS...NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED THIS RED FLAG WARNING AT THE REQUEST OF OKLAHOMA FORESTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 16, 6:01 AM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 16, 6:01 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
601 AM CST THU JAN 16 2014
.AVIATION...
GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT
THIS MORNING. DEEP MIXING BY AFTERNOON WILL RESULT IN
35-40KT GUSTS ACROSS NORTHERN OKLAHOMA WITH 30-35KT GUSTS
FARTHER SOUTH. WINDS WILL DIMINISH AROUND 23-00Z.
OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH 12Z FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 346 AM CST THU JAN 16 2014/
DISCUSSION...
STRONG...GUSTY NORTHWEST WINDS WILL DEVELOP THIS MORNING
INTO THE AFTERNOON BEHIND A COLD FRONT. THE STRONGEST WINDS
ARE EXPECTED TO BE ACROSS NORTHWEST/WEST CENTRAL AND NORTH
CENTRAL OKLAHOMA WITH GUSTS NEAR 40 MPH. AS TEMPERATURES
WARM INTO THE 50S TO LOWER 60S...HUMIDITY LEVELS WILL
DROP TO OR JUST BELOW 20 PERCENT ACROSS MUCH OF THE FA.
WITH GUSTY WINDS AND LOW HUMIDITY...ANY FIRE STARTS WILL
SPREAD QUICKLY AND DIFFICULT TO CONTAIN.
A FEW SOUTHERN COUNTIES WERE REMOVED FROM THE FIRE WEATHER WATCH
AS WINDS SHOULD NOT BE AS STRONG ACROSS PARTS OF FAR SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS.
IT IS POSSIBLE THAT PART OF THE REMAINING WATCH...MAY BE UPGRADED
TO A RED FLAG WARNING LATER THIS MORNING.
WINDS WILL RETURN OUT OF THE SOUTHWEST BY LATE AFTERNOON FRIDAY
AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD INTO TEXAS. THIS
WILL BRING A DECENT WARM UP FOR THE WEEKEND. ANOTHER WEAK
BOUNDARY WILL BRING NORTHWEST WINDS BACK TO THE AREA ON
SATURDAY...BUT LITTLE COOLING IS EXPECTED BEHIND THE BOUNDARY.
THE WARMEST DAY OVER THE NEXT SEVEN DAYS APPEARS TO BE SUNDAY.
ANOTHER FRONT MAY BRING MUCH COOLER AIR INTO THE AREA
LATE MONDAY INTO TUESDAY OF NEXT WEEK. MODELS DIFFER SOME ON HOW
MUCH COLD AIR WILL BE ALLOWED TO FILTER INTO THE SOUTHERN PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 56 27 50 30 / 0 0 0 0
HOBART OK 58 26 54 30 / 0 10 0 0
WICHITA FALLS TX 62 28 56 31 / 0 0 0 0
GAGE OK 53 22 54 27 / 0 10 0 0
PONCA CITY OK 53 23 45 28 / 0 0 0 0
DURANT OK 61 30 50 33 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON
FOR OKZ004>030-033>036-038.
TX...NONE.
&&Hazardous weather outlook, Jan 16, 4:50 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
450 AM CST THU JAN 16 2014
OKZ004>048-050>052-TXZ083>090-171300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
450 AM CST THU JAN 16 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
DUE TO DRY AND STABLE CONDITIONS...NO THUNDERSTORMS ARE
EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY JAN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
FIRE DANGERS WILL BE VERY HIGH THIS AFTERNOON AS STRONG NORTH
WINDS AND VERY DRY AIR ARE SEEN BEHIND A COLD FRONT. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR MUCH OF OKLAHOMA FOR THE AFTERNOON
HOURS. ALL OUTDOOR BURNING IS STRONGLY DISCOURAGED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
FIRE DANGER WILL CONTINUE TO BE THE MAIN WEATHER CONCERN THROUGH
EARLY NEXT WEEK...ESPECIALLY ON SATURDAY AND SUNDAY WITH WARMER
TEMPERATURES AND BREEZY CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
NOON TODAY.Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.